Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 83, NWS Houston/Galveston, TX

July 13, 2021Madison County, Walker County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Jul 13, 2021, 12:56 PM CDT for Madison County, Walker County, Texas. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Jul 13, 2021, 12:56 PM CDT (17:56 UTC)
Expired
Jul 14, 2021, 2:24 PM CDT
In force
25 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Madison County, TX, Walker County, TX

The radar

The Ft Hood radar (KGRK), 155 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bedias Creek near Madisonville (MDST2).

Action stage
16 ft
Minor stage
19 ft
Moderate stage
21 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08065800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

960 
WGUS44 KHGX 131756
FLWHGX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
1256 PM CDT Tue Jul 13 2021

...The National Weather Service in Houston/Galveston TX has issued a 
Flood Warning for the following rivers in Texas...

  Bedias Creek near Madisonville affecting Walker and Madison 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 100 AM CDT.

&&


TXC313-471-140600-
/O.NEW.KHGX.FL.W.0083.210713T1756Z-210714T0546Z/
/MDST2.1.ER.210713T1723Z.000000T0000Z.000000T0000Z.NO/
1256 PM CDT Tue Jul 13 2021

The National Weather Service in League City has issued a

* Flood Warning for
  the Bedias Creek near Madisonville.
* From this afternoon to just after midnight tonight.
* At 12:45 PM CDT Tuesday the stage was 19.2 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 12:45 PM CDT Tuesday was 19.2 feet.
* Forecast...The river is expected to experience minor flooding
* Impact...At 19.0 feet, Minor lowland flooding begins as water 
  escapes the main channel in the vicinity of the gage.
* Flood History...This crest compares to a previous crest of 19.2 
  feet on 05/03/2007.


&&

LAT...LON 3090 9586 3093 9578 3096 9562 3087 9562
      3083 9578 3080 9586

$$
4 follow-up statements
238 
WGUS44 KHGX 131801
FLWHGX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
101 PM CDT Tue Jul 13 2021

...Forecast flooding changed to Minor severity and increased in 
duration for the following rivers in Texas...

  Bedias Creek near Madisonville affecting Walker and Madison 
  Counties.

For the Bedias Creek...including Madisonville...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Wednesday morning at 715 AM CDT.

&&


TXC313-471-141215-
/O.EXT.KHGX.FL.W.0083.000000T0000Z-210714T1942Z/
/MDST2.1.ER.210713T1723Z.210714T0000Z.210714T0742Z.NO/
101 PM CDT Tue Jul 13 2021

...Forecast flooding changed to Minor severity and increased in 
duration until early tomorrow afternoon...

The Flood Warning continues for
  the Bedias Creek near Madisonville.
* Until early tomorrow afternoon.
* At 12:45 PM CDT Tuesday the stage was 19.2 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 12:45 PM CDT Tuesday was 19.2 feet.
* Forecast...The river is expected to rise to a crest of 19.8 feet 
  this evening. It will then fall below flood stage just after 
  midnight tonight.
* Impact...At 19.0 feet, Minor lowland flooding begins as water 
  escapes the main channel in the vicinity of the gage.
* Flood History...This crest compares to a previous crest of 19.8 
  feet on 05/30/1979.


&&

LAT...LON 3090 9586 3093 9578 3096 9562 3087 9562
      3083 9578 3080 9586

$$
876 
WGUS84 KHGX 140236
FLSHGX

Flood Statement
National Weather Service Houston/Galveston TX
936 PM CDT Tue Jul 13 2021

...The Flood Warning continues for the following rivers in Texas...

  Bedias Creek near Madisonville affecting Walker and Madison 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Wednesday afternoon at 1215 PM CDT.

&&


TXC313-471-141715-
/O.EXT.KHGX.FL.W.0083.000000T0000Z-210714T1710Z/
/MDST2.1.ER.210713T1723Z.210713T2100Z.210714T0510Z.NO/
936 PM CDT Tue Jul 13 2021

...The Flood Warning is now in effect until early tomorrow 
afternoon...

The Flood Warning continues for
  the Bedias Creek near Madisonville.
* Until early tomorrow afternoon.
* At 8:45 PM CDT Tuesday the stage was 19.4 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:45 PM CDT Tuesday was 19.7 feet.
* Forecast...The river is expected to fall below flood stage just 
  after midnight tonight and continue falling to 5.2 feet Sunday 
  evening.
* Impact...At 19.0 feet, minor lowland flooding begins as water 
  escapes the main channel in the vicinity of the gage.
* Flood History...This crest compares to a previous crest of 19.4 
  feet on 01/30/1999.


&&

LAT...LON 3090 9586 3093 9578 3096 9562 3087 9562
      3083 9578 3080 9586

$$
980 
WGUS44 KHGX 141413
FLWHGX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
913 AM CDT Wed Jul 14 2021

...Forecast flooding changed to Minor severity and increased in 
duration for the following rivers in Texas...

  Bedias Creek near Madisonville affecting Walker and Madison 
  Counties.

For the Bedias Creek...including Madisonville...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 230 AM CDT.

&&


TXC313-471-150730-
/O.EXT.KHGX.FL.W.0083.000000T0000Z-210715T0730Z/
/MDST2.1.ER.210713T1723Z.210713T2100Z.210714T1930Z.NO/
913 AM CDT Wed Jul 14 2021

...Forecast flooding changed to Minor severity and increased in 
duration until just after midnight tonight...

The Flood Warning continues for
  the Bedias Creek near Madisonville.
* Until just after midnight tonight.
* At 8:45 AM CDT Wednesday the stage was 19.3 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:45 AM CDT Wednesday was 19.7 feet.
* Forecast...The river is expected to fall below flood stage this 
  afternoon and continue falling to 6.0 feet Monday morning.
* Impact...At 19.0 feet, Minor lowland flooding begins as water 
  escapes the main channel in the vicinity of the gage.
* Flood History...This crest compares to a previous crest of 19.3 
  feet on 03/28/1980.


&&

LAT...LON 3090 9586 3093 9578 3096 9562 3087 9562
      3083 9578 3080 9586

$$
925 
WGUS84 KHGX 141924
FLSHGX

Flood Statement
National Weather Service Houston/Galveston TX
224 PM CDT Wed Jul 14 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Bedias Creek near Madisonville affecting Walker and Madison 
  Counties.

TXC313-471-142030-
/O.CAN.KHGX.FL.W.0083.000000T0000Z-210714T1924Z/
/MDST2.1.ER.210713T1723Z.210713T2100Z.210714T1930Z.NO/
224 PM CDT Wed Jul 14 2021

...The Flood Warning for the Bedias Creek near Madisonville has been 
cancelled...

The Flood Warning is cancelled for
  the Bedias Creek near Madisonville.
* At 1:45 PM CDT Wednesday the stage was 18.9 feet.
* Forecast...The river is expected to fall to 5.3 feet early Monday 
  afternoon.


&&

LAT...LON 3090 9586 3093 9578 3096 9562 3087 9562
      3083 9578 3080 9586

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jul 13, 12:42 PM CDT, 14 minutes earlier.

Area forecast discussion, Jul 13, 12:42 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1242 PM CDT Tue Jul 13 2021

.AVIATION [18Z TAF Issuance]...

VFR this afternoon, with scattered showers and storms. Storms fall
apart as the sun goes down, with light/VRB winds. Some clouds at
MVFR expected towards dawn - a CIG is possible, but only
explicitly in the TAF at CLL, UTS, and CXO. Rinse and repeat
tomorrow.

&&

.PREV DISCUSSION /Issued 403 AM CDT Tue Jul 13 2021/...

SHORT TERM [Today Through Wednesday Night]...

At 200 AM, high pressure was located over the eastern Gulf of Mexico
with a light onshore wind and temperatures generally in the lower
70's. Satellite derived PW imagery shows PW values around 1.70
inches over the SW zones with a minimum value of around 1.50 inches
over the Central zones and then back to around 1.60 inches over the
NE zones. Fcst soundings don't show a lot of saturation today with
Pw values hovering between 1.70-1.80 inches by mid afternoon.
Despite soundings showing a weak cap near 850 mb, the cap looks
breakable with some heating. Convective temperatures today are
around 90 degrees so there should be a few, mainly afternoon showers
and isolated thunderstorms. 850 mb temperatures are around 20.5 -
21.5 C so MaxT values should top out in the lower and mid 90's. Any
residual precipitation should wane early this evening with generally
clear skies overnight.

850 mb temps cool by 12z Wednesday with 850 temps around 19 C.
Capping in the 850 mb looks considerably lower on Wednesday with
convective temperatures in the upper 80's. Pw values look a bit
higher and show top out between 1.90-2.00 inches so feel rain
chances will be a bit higher on Wednesday than today. Will trend
MaxT a little cooler and PoPs a bit higher for Wednesday. Will carry
some residual PoPs into the evening over the western zones but feel
activity will end quickly with the loss of heating. Skies will clear
in the evening but clouds will increase after 06z into Thursday
morning. The cloud cover should allow for warmer MinT values by
Thursday morning. 43

LONG TERM [Thursday Through Tuesday]...

The synoptic pattern for the majority of the long term will be
remaining mostly the same meaning there will not be much variance
to our weather. A weak upper level trough will be moving across
the Upper Midwest into the Great Lakes region with one center of
high pressure located over the Desert Southwest and another
located over the Southeast. While there will not be much of
driving force for precipitation in our neck of the woods, PWATs
will be remaining around 2 inches through the weekend. So between
daytime heating and the seabreeze, expect showers and
thunderstorms to pop up along the coast each afternoon. The chance
of showers will be lowest (though not completely zero) Sunday
into Monday as the upper level high pressure to the east slides
westward across Texas. Meanwhile the ridge over the Desert
Southwest strengthens and extends across much of the western half
of the US by Monday. This shifting high pressure helps to dig a
trough across the Central Plains Monday into Tuesday bringing a
broad boundary extending across East Texas. This will increase
precipitation chances across the northern third of our area
starting Tuesday and beyond.

Temperatures will be not changing much through the long term with
afternoon high temperatures in the low to mid 90s (with heat
indices in the triple digits) and overnight lows in the mid to
upper 70s inland and near 80 at the coast.

Fowler

MARINE...

Looking like a rather pleasant week across the waters. Light to
moderate onshore flow will continue through the start of next week
with seas remaining around 2 to 4 feet. Isolated to scattered
showers and thunderstorms will be possible each day, mainly during
the morning and early afternoon hours. Rip current threat will
remain low through the week.

Fowler

&&

.PRELIMINARY POINT TEMPS/POPS...

College Station (CLL)  73  90  73  91  74 /  20  30  20  30   0
Houston (IAH)          75  90  75  91  76 /  10  50  10  50  10
Galveston (GLS)        82  88  81  88  81 /  10  30  10  30  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...None.
GM...None.

&&

SHORT TERM...43
LONG TERM...Fowler
AVIATION...Luchs
MARINE...Fowler

In the hours before

Local storm report, Jul 13, 8:21 AM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
821 AM CDT TUE JUL 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     TSTM WND DMG     4 S HUNTSVILLE          30.65N 95.54W
07/12/2021                   WALKER             TX   BROADCAST MEDIA

            FEW TREES, LARGE LIMBS DOWN. VIDEO ON SOCIAL
            MEDIA SHOWS BRIEF DOWNBURST.

&&

DR

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 3:18 PM CDTSpecial Weather StatementHGXWaller42 min
Jul 13, 3:18 PM CDTSevere Thunderstorm WarningHGXHarris27 min
Jul 13, 3:41 PM CDTSevere Thunderstorm WarningHGXMontgomery34 min
Jul 13, 3:57 PM CDTSpecial Weather StatementHGXWaller63 min
Jul 13, 4:48 PM CDTSpecial Weather StatementHGXWashington57 min
Jul 13, 5:11 PM CDTSpecial Weather StatementHGXBrazos, Burleson64 min
Jul 13, 5:39 PM CDTSpecial Weather StatementHGXHarris66 min
Jul 13, 6:04 PM CDTSpecial Weather StatementHGXHouston, Madison, Trinity71 min

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.